Oklahoma, 2015

Flood in Oklahoma, April 14 to 15, 2015

April 14 to 15, 2015 · NWS TSA · 1 event in 1 county or zone

A slow moving cold front pushed into east central and southeastern Oklahoma on the 13th and 14th. Widespread heavy rainfall occurred with much of the area receiving between two and a half and four inches of rain over a 48-hour period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A slow moving cold front pushed into east central and southeastern Oklahoma on the 13th and 14th. Widespread heavy rainfall occurred with much of the area receiving between two and a half and four inches of rain over a 48-hour period. This widespread heavy rainfall resulted in moderate flooding of the Poteau River near Panama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 13, 10:46 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 13, 10:46 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT MON APR 13 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A FEW LINGERING SHOWERS WILL BE POSSIBLE OVERNIGHT ACROSS NE OK/NW AR
WITH OVERCAST CONDITIONS/NORTHEASTERLY WINDS. ADDITIONAL SHOWERS
EXPECTED INTO TUESDAY IN ASSOCIATION WITH MAIN UPPER LOW. STAYED
WITH PROB30 GROUPS FOR NOW UNTIL PRECIP INTENSITY/COVERAGE BECOMES
MORE CERTAIN.

&&

.PREV DISCUSSION... /ISSUED 906 PM CDT MON APR 13 2015/

..UPDATE...

DISCUSSION...
SYNOPTIC FEATURES THIS EVENING CONSISTED OF THE UPPER LEVEL LOW
CONTINUING TO MOVE EAST NORTHEAST OVER WESTERN TEXAS...WHILE THE
COLD FRONT HAD BECOME NEARLY STATIONARY JUST SOUTHEAST OF THE RED
RIVER...FROM SOUTHWEST TEXAS THROUGH NORTHEAST TEXAS TO NORTHEAST
ARKANSAS. FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...THE
WIDESPREAD RAIN SHOWERS FROM THIS AFTERNOON HAD FOR THE MOST PART
SHIFTED OFF TO THE EAST NORTHEAST THIS EVENING IN RESPONSE TO THE
MOVEMENT OF THE UPPER LOW. A FEW REMAINING SHOWERS WERE
CONTINUING OVER FAR NORTHWEST ARKANSAS...WHILE CLOUDY CONDITIONS
WERE COMMON ELSEWHERE OVER THE CWA.

OVERNIGHT TONIGHT...THE UPPER LOW IS EXPECTED TO CONTINUE ITS
PROGRESSION EAST NORTHEASTWARD COMING CLOSE TO FAR SOUTHWEST
OKLAHOMA BY EARLY MORNING TUESDAY. AS THE LOW APPROACHES
OKLAHOMA...LATEST SHORT TERM MODEL SOLUTIONS INDICATE A 20-40KT
LLJ ALONG WITH WARM AIR ADVECTION LIFTING OUT AHEAD OF THE LOW INTO
CENTRAL AND NORTHERN OKLAHOMA AS WELL AS NORTHWEST ARKANSAS. THIS
WILL ALLOW FOR CONTINUED RAIN CHANCES THROUGH THE OVERNIGHT HOURS
FOR THE CWA. THE ONGOING SHOWERS/CONVECTION IN CENTRAL TEXAS COULD
COME CLOSE TO FAR SOUTHEAST OKLAHOMA LATE TONIGHT IF CELLS CAN
HOLD TOGETHER. THUS...WILL CARRY ISOLATED THUNDER FOR FAR
SOUTHEAST OKLAHOMA AFTER 06Z. OVERALL PRECIP SHOULD REMAIN FAIRLY
LIGHT...WHICH WILL AID IN ONGOING FLASH FLOODING CONDITIONS FOR
SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS TO EASE SOME
OVERNIGHT.

CONTINUED CLOUDY CONDITIONS SHOULD HELP KEEP TEMPS FROM FALLING TO
FAR BY TUESDAY MORNING. SOME DRIER AIR IN THE LOWER LEVELS OVER
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS COULD AID IN LOW TEMPS
GETTING DOWN INTO THE UPPER 40S...WHILE LOWS IN THE 50S SHOULD
HOLD FOR SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. EVENING
UPDATE WILL BE TO ADJUST POP/WX GRIDS AND ADD MINOR TWEAKS TO
SKY/TEMP/DEWPOINT/WIND GRIDS BASED ON THE MENTIONED ABOVE AND
CURRENT OBS/TRENDS. THE REST OF THE FORECAST SEEMS TO BE HANDLING
WELL AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Apr 13, 8:21 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT MON APR 13 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
921 PM CDT MON APR 13 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...AFTER 1 AM.

DISCUSSION...
FLOOD AND FLASH FLOOD CONDITIONS WILL CONTINUE TO BE POSSIBLE
INTO THE OVERNIGHT HOURS OVER PARTS OF SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS RECEIVED 1-3 INCHES...WITH LOCALLY HIGHER
AMOUNTS OF RAINFALL TODAY. ADDITIONAL RAIN CHANCES WILL BE
POSSIBLE OVERNIGHT TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM
APPROACHES FROM THE SOUTHWEST. ADDITIONAL PRECIPITATION AMOUNTS
SHOULD GENERALLY BE LIGHT OVERNIGHT TONIGHT. AN ISOLATED THUNDER
POTENTIAL WILL ALSO BE POSSIBLE LATE TONIGHT INTO EARLY TUESDAY
MORNING OVER FAR SOUTHEAST OKLAHOMA AS THE COLD FRONT THE PUSHED
THROUGH THE REGION DURING THE DAY HAD BECOME NEARLY STATIONARY
JUST SOUTH OF THE RED RIVER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES ARE FORECAST TO CONTINUE THROUGH THE WEEK AS
THE UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY IN WESTERN TEXAS
MOVES ACROSS THE SOUTHERN PLAINS. A SECOND LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT LOOK TO MOVE INTO THE PLAINS DURING THE
SECOND HALF OF THE WEEK AND INTO THE WEEKEND...THUS CONTINUING
THUNDERSTORM POTENTIAL FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
A LIMITED SEVERE POTENTIAL LOOKS TO BE POSSIBLE THIS WEEK...WITH
A SLIGHTLY GREATER POTENTIAL LATE IN THE WEEK AS THE NEXT COLD
FRONT IS FORECAST TO MOVE THROUGH.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Le Flore

When
April 14, 1:15 AM CST to April 15, 10:30 PM CST
Where
Le Flore County, 0.88 mi NNE of Shady Pt to 2.38 mi NE of Coal Creek
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.142, -94.666

The Poteau River near Panama rose above its flood stage of 29 feet at 2:15 am CDT on April 14th. The river crested at 33.16 feet at 1:15 am CDT on the 15th, resulting in moderate flooding. Agricultural land was flooded and several county roads were under water and closed due to flooding. The river fell below flood stage at 11:30 pm CDT on the 15th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569126.